I had my fist mc 3 days ago. I was sent for an emergency d&c. As of last night, the contractions and pain started subsiding to a tolerable level with the pain medicine. Then i had the urge to poop... so i did. And as much as i tried not to push .. and just let the business come out on its own, I started getting a very sharp ripping/stabbing pain which felt almost as strong as when i lost the baby. I took some more pain med and tried to lay down, but to no avail. And on top of the stabbing/ripping pain, I started to feel the contraction like cramps again, thankfully not as bad as before.
As of this morning, the stabbing pain is still there and the contractions, but a little better then last night. Is this normal for the first poop after the d&c?
I want to call my doctor but i dont want to harass him for every little thing, especially if its common and im just new to it. I can honestly say i dont feel normal. But is it normal not to feel normal? Im still very tired and a little anemic and dehydrated still from all the blood loss. Still cant get warm, but its getting a little better. Last night i only slept with 2 quilts rather then 3. No headaches this morning. But i cant help but feel this "impending doom" feel. Like im going to die.. i know im probably way off base, but i couldnt help but discuss what dh would do, and the steps to take if i were to suddenly pass. I dont know if its normal to feel like this either. I dont know whats normal or whats not.
I had an emergency D&E last June, and a D&C a few days ago. I did not experience that either time, and very little to no cramping at all after either. My guess is that you are dehydrated and or constipated. I would not hesitate however to call the doctor with any question or concern. YOU know you best, and our instinct will guide us most of the time.
You mention pain meds, which will cause constipation. If it were me, I would probably take colace, which is a natural stool softener, not a laxative. That is what most hospitals give you after birth to make it easier on you. That's what I was offered after my D&E... I didn't need it though, I had already gone without issue. You can buy colace over the counter. Also drink plenty of water, take a warm bath... That can help too.
But, most importantly if you think something is seriously wrong... Always call your doctor (((hugs)))
by jacksmom3707January 9, 2013 at 8:58 AM
So sorry for what you are going through. It sounds like you could be constipated which is very common when you are taking pain medication. I would up your fluids and eat a high fiber diet for the next few days. I definitely felt down and out for the first few days after my D & C so I think what you're feeling emotionally is very normal as is feeling tired etc. If the pain still doesn't go away within 24 hours after you've tried liquids & high fiber, definitely call your doctor.
January 9, 2013 at 9:29 AM
I agree with Angela about the pain meds causing constipation and needing to take a stool softener, increase your fluids and make sure you're eating plenty of fiber.
If you are still in pain after the poop, I'd call the doctor. I had a d&c and didn't experience anything like that. It never hurts to call their office to ask a question, even if you are just asking a nurse or something. That's their job, that's why they're there. You are not harassing them.
by funhappymomJanuary 9, 2013 at 10:05 AM
It definitely wouldn't hurt to call and ask. Better safe than sorry. I would also do as other suggested and increase your fluid intake and eat high fiber food to help with digestion.
by gabeybaby07January 9, 2013 at 10:06 AM
Thanks every one. Dr office opens at 12.. and i forced a bottle of water already. Hope it helps Thanks a lot again.
I am not sure about the this, but I will suggest just use some Miralax for about 3-5 days. Just take a dose a day and it will make it really easy to go but no stomach cramps and you will still be able to control when you go. My doc recommended it while I was pregnant last time. Good luck
i havent had a d&c but know when i had my first csection i got horribly constapated because of the pain meds. when i finally went it felt like i was being ripped apart and because it was the first one it caused my uterus to start contrating because things shifted around. my midwife gave me some stool softners and those helped alot plus upping the amount of fluids i took in and cutting back on fatty foods for a bit. im so sorry for your loss.
by ilovekeith12January 10, 2013 at 7:03 AM
I would call the dr . I had my dnc dc 14 i was in alot of pain for a day .